Alert archive / Alabama / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 108, NWS Mobile, AL

July 23, 20134 counties in Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jul 23, 2013, 4:11 PM CDT for 4 counties in Alabama. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2013, 4:11 PM CDT (21:11 UTC)
Expired
Jul 23, 2013, 5:00 PM CDT
In force
49 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Butler County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL

The radar

The Ft Rucker radar (KEOX), 117 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 23, 1:15 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2013-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1182 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2013-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1182 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
535 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

127 
WUUS54 KMOB 232111
SVRMOB
ALC013-035-039-041-232200-
/O.NEW.KMOB.SV.W.0108.130723T2111Z-130723T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
411 PM CDT TUE JUL 23 2013

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BUTLER COUNTY IN SOUTH CENTRAL ALABAMA...
  NORTHEASTERN CONECUH COUNTY IN SOUTH CENTRAL ALABAMA...
  NORTHWESTERN COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA...
  EXTREME SOUTHWESTERN CRENSHAW COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 500 PM CDT

* AT 410 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
  WINDS OVER 60 MPH WAS LOCATED 14 MILES NORTHEAST OF EVERGREEN...OR
  3 MILES NORTHEAST OF I65 AND CR 7...AND MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MCKENZIE...           I65 AND CR 7...       I65 AND AL 106...
  GEORGIANA...          I65 AND CR 29...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 99 AND 120.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.

&&

LAT...LON 3175 8647 3148 8648 3136 8673 3150 8701
      3173 8692
TIME...MOT...LOC 2111Z 293DEG 27KT 3159 8680

$$
1 follow-up statement
411 
WWUS54 KMOB 232149
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
449 PM CDT TUE JUL 23 2013

ALC013-035-039-041-232159-
/O.CAN.KMOB.SV.W.0108.000000T0000Z-130723T2200Z/
BUTLER AL-CONECUH AL-COVINGTON AL-CRENSHAW AL-
449 PM CDT TUE JUL 23 2013

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EXTREME
SOUTHWESTERN CRENSHAW...NORTHWESTERN COVINGTON...NORTHEASTERN CONECUH
AND SOUTHERN BUTLER COUNTIES...

AT 448 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR EXTREME
SOUTHWESTERN CRENSHAW...NORTHWESTERN COVINGTON...NORTHEASTERN CONECUH
AND SOUTHERN BUTLER COUNTIES HAS MOVED OUT OF THE COUNTY...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.

LAT...LON 3175 8647 3148 8648 3136 8673 3150 8701
      3173 8692
TIME...MOT...LOC 2149Z 293DEG 27KT 3148 8649

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 4:09 PM CDT, 2 minutes earlier.

Area forecast discussion, Jul 23, 4:09 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
409 PM CDT TUE JUL 23 2013

.SHORT TERM (TONIGHT AND MONDAY)...A CONVECTIVE COMPLEX IS MOVING
INTO FCST AREA FROM THE NORTH MID AFTERNOON...AND EXPECTED TO
CONTINUE SOUTH AND EAST TOWARD THE COAST LATE THIS AFTERNOON AND
INTO THE EVENING HOURS. COMPLEX MOVEMENT IS TOWARD THE SOUTHEAST AT
AROUND 40 MPH...AND WITH THIS IT SHOULD SWEEP ACROSS THE AREA
EXTENDING FROM NEAR GREENVILLE TO NEAR LEAKESVILLE BETWEEN
4PM-5PM...DOWN TO THE ALABAMA/FLORIDA LINE BY AROUND 6PM...AND
SETTLING DOWN TOWARD THE COAST BETWEEN 6PM-8PM. SEVERE THUNDERSTORM
WATCH IS IN EFFECT FOR THE ENTIRE FCST AREA UNTIL 10PM. SEVERE
THUNDERSTORM WIND GUSTS TO 60 MPH WILL BE THE PRIMARY THREAT...BUT
LARGE HAIL AND EVEN AN ISOLATED BRIEF WEAK TORNADO WILL BE
POSSIBLE. AS STATED SOME OF THE STORMS COULD PRODUCE WIND GUSTS UP
TO AROUND 60 MPH...BUT NEARLY ALL OF THE CONVECTION WILL LIKELY
EASILY PRODUCE WIND GUSTS UP TO AROUND 40-45 MPH.  WINDS OF THESE
SPEEDS COULD EASILY UPROOT SOME TREES...ESPECIALLY GIVEN HOW
SATURATED THE SOIL IS OVER THE REGION DUE TO RECENT HEAVY RAINFALL.
SPEAKING OF HEAVY RAINFALL...THE LOCALIZED FLOODING/FLASH FLOODING
THREAT WILL ALSO BE HIGH THIS AFTERNOON AND EVENING FOR LOCATIONS
WHERE HEAVIER RAINFALL OCCURS. MOST LOCATIONS WILL RECEIVE AT LEAST
1 INCH OF RAINFALL...WITH SOME AREAS RECEIVING 2 TO 3 INCHES.
LOCALIZED LOCATIONS WHERE TRAINING OF STRONG STORMS OCCURS COULD SEE
DOUBLE THOSE TOTALS OVER A COUPLE OF HOUR PERIOD. LOCALIZED FLASH
FLOODING AND/OR URBAN AND SMALL STREAM FLOODING IS LIKELY IN SOME
LOCATIONS THROUGH THIS EVENING. MOST OF THE ACTIVITY WILL BE MOVING
OFF THE COAST AND INTO THE GULF BY MID TO LATE EVENING...WITH THE
SEVERE AND HEAVY RAINFALL THREAT ENDING. LOWS IN THE LOWER 70S
INLAND AND MID 70S COASTAL TONIGHT...HIGHS IN THE LOWER 90S
TOMORROW. 12/DS

(WEDNESDAY THROUGH THURSDAY NIGHT)...MODEL OUTPUTS SHOW CLOSE
PHASING OF SURFACE AND UPPER FEATURES THROUGH 72 HOURS. THE FORECAST
AREA WILL CONTINUE UNDER THE INFLUENCE OF A NORTHWEST DIFLUENT UPPER
FLOW WEDNESDAY BETWEEN A MID LEVEL RIDGE OVER TEXAS AND BROAD TROUGH
OVER THE EASTERN US. WITHIN THE FLOW...A ZONE OF HIGH DEEP LAYER
WATER VAPOR IS SHOWN INDICATING PRECIPITABLE WATER WITHIN A TENTH OF
AN INCH OF 2 INCHES. THIS AXIS OF ENERGY WILL ALIGN ITSELF ALONG THE
FLOW AXIS FROM ARKANSAS INTO THE NORTHEAST GULF. A SERIES OF MID
LEVEL DISTURBANCES WILL MOVE ALONG THIS HUMID FLOW WITH THE APPROACH
OF A WEAK FRONT INTO THE SOUTHEAST AND LOWER MISSISSIPPI VALLEY.
CAPE ~3500 AND LI -4 TO -8 WILL ACT WITH THESE FEATURES TO FORCE
CONVECTION INTO THE LIKELY CATEGORY ON WEDNESDAY ALONG A WIDE SWATH
NORTH AND EAST OF A LINE FROM BUTLER IN CHOCTAW COUNTY TO
MONROEVILLE TO PENSACOLA AIRPORT EASTWARD ALONG THE BEACH INTO THE
FLORIDA PANHANDLE. VERY SATURATED SOIL...ESPECIALLY ALONG THE COASTAL
COUNTIES...WILL MEAN ADDITIONAL RAINFALL WILL LIKELY BRING RAPID
RUNOFF CAUSING LOCALIZED URBAN FLOODING IN AREAS SUBJECT TO POOR
DRAINAGE OF STORM WATER. A FEW THUNDERSTORMS COULD BRING WIND GUSTS
EXCEEDING 45 TO 50 MPH WITH THE POSSIBILITY OF EXCEEDING SEVERE
CRITERIA NOT BEING RULED OUT. 77/BD

.LONG TERM [THURSDAY THROUGH MONDAY]...NO CHANGES. DIFLUENT UPPER
NORTHWEST FLOW EXPECTED THURSDAY WITH A RIDGE OVER THE GREAT BASIN
AND ROCKIES...ANOTHER RIDGE OVER THE MID ATLANTIC AND AN UPPER
TROUGH ALONG THE PIEDMONT REGION. BUT THE ATMOSPHERIC RIVER OF WATER
VAPOR WILL NO LONGER BE AVAILABLE...HAVING MOVED EAST. THE
AFOREMENTIONED FRONT WILL HAVE MOVED OUT INTO THE GULF LATER
THURSDAY. THUS...IT APPEARS ONLY ISOLATED TO SCATTERED CONVECTION
WILL OCCUR FROM THE COASTAL PORTIONS AND OUT INTO THE GULF THURSDAY.
ANOTHER SET OF UPPER LEVEL DISTURBANCES ASSOCIATED WITH THIS FRONT
WILL MOVE SOUTHEASTWARD TOWARD THE COAST LATE FRIDAY NIGHT THROUGH
SUNDAY BRINGING A BRIEF UPWARD TREND TO RAIN CHANCES BEFORE
RETURNING TO A ISOLATED REGIME BY MONDAY. HIGHS WILL RANGE FROM THE
LOWER/MID 90S THROUGH MONDAY. OVERNIGHT LOWS GENERALLY IN THE LOWER
70S INTERIOR TO MID/UPPER 70S COAST THROUGH SUNDAY MORNING. BY
MONDAY MORNING...OVERNIGHT LOWS OVER THE INTERIOR MAY DIP DOWN INTO
THE MID/UPPER 60S PENDING EFFECTS OF A WEAK FRONT HAVING MOVED NEAR
OR JUST OFF THE COAST.

&&

.MARINE...A COMPLEX OF STRONG THUNDERSTORMS WILL MOVE SOUTH INTO THE
MARINE AREA TONIGHT...RESULTING IN LOCALLY ROUGH SEAS AND HIGH
WINDS. OTHERWISE...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH AT
LEAST TUESDAY NIGHT OR WEDNESDAY AS A MODERATE MOSTLY WESTERLY FLOW
PERSISTS OVER THE MARINE AREA TO THE NORTH OF AN ATLANTIC RIDGE OF
HIGH PRESSURE EXTENDING INTO THE CENTRAL AND SOUTHERN GULF. LITTLE
CHANGE IN WAVES AND SEAS THROUGH THE PERIOD...GENERALLY 2 TO 4 FOOT
RANGE...BUT LOCALLY HIGHER NEAR STRONGER SHOWER AND THUNDERSTORM
ACTIVITY. 12/DS

&&

.AVIATION (24/00Z TAF ISSUANCE)...GENERAL VFR/MVFR CONDITIONS
EXPECTED NEXT 24 HOURS WITH SCATTERED TO NUMEROUS SHOWER AND
THUNDERSTORM ACTIVITY MOVING SOUTH ACROSS THE AREA THROUGH EARLY
THIS EVENING. WILL LIKELY CONTINUE TO SEE PERIODS OF IFR (OR EVEN
BRIEF LIFR) IN AND NEAR THE STRONGER STORMS INTO MID EVENING.
GENERAL LIGHT WESTERLY WIND FLOW...BUT VARIABLE AND GUSTY NEAR
SHOWERS AND THUNDERSTORMS EXPECTED. 12/DS

&&

.FIRE WEATHER...SCATTERED TO NUMEROUS DAYTIME THUNDERSTORMS THROUGH
WEDNESDAY WILL BRING BRIEF STRONG WINDS...FREQUENT LIGHTNING...AND
LOCALLY HEAVY RAIN. A FEW STORMS COULD INTENSIFY BRIEFLY TO SEVERE
CRITERIA. SATURATED SOIL CONDITIONS...ESPECIALLY OVER THE COASTAL
COUNTIES...WILL RISK TREES FALLING DURING THUNDERSTORM WIND GUSTS.

DISPERSION INLAND IN THE 40S TO 60S WEDNESDAY AND 70S TO NEAR 110
THURSDAY.

FOG POTENTIAL AND OTHER REMARKS...PATCHY OVERNIGHT FOG MAY REDUCE
VISIBILITY TO 3 TO 5 MILES AT TIMES...ESPECIALLY IN AREAS THAT
RECEIVE LATE AFTERNOON AND EVENING RAINFALL.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      75  91  74  91  73 /  60  50  30  20  20
PENSACOLA   77  90  77  90  76 /  70  60  30  20  20
DESTIN      78  89  77  88  78 /  70  60  30  20  20
EVERGREEN   72  91  71  91  70 /  80  60  30  20  20
WAYNESBORO  73  92  70  92  68 /  60  50  20  20  20
CAMDEN      72  90  70  91  69 /  80  60  30  20  20
CRESTVIEW   72  91  72  92  70 /  80  60  30  20  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL 7 PM TUESDAY FOR THE FOLLOWING
     ZONES: LOWER BALDWIN...LOWER MOBILE...

FL...HIGH RIP CURRENT RISK UNTIL 7 PM TUESDAY FOR THE FOLLOWING
     ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
     ROSA...

MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 23, 1:48 PM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
148 PM CDT TUE JUL 23 2013

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-241900-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
148 PM CDT TUE JUL 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

OUR LOCAL ATMOSPHERE HAS BECOME VERY UNSTABLE THIS AFTERNOON AND THE
RISK OF SEVERE THUNDERSTORM ACTIVITY HAS SIGNIFICANTLY INCREASED
THROUGH EARLY TO MID EVENING.

A LINE OF SEVERE THUNDERSTORMS WILL ENTER OUR NORTHERNMOST COUNTIES
FROM CHOCTAW TO WILCOX COUNTIES AS EARLY AS BETWEEN 230 AND 3 PM.
THIS DISCOUNTS STRONGER CELLS FORMING AHEAD OF THE LINE WHICH MAY BE
EARLIER. THE WEST TO EAST ORIENTED LINE WILL THEN MOVE FURTHER SOUTH
THROUGH THE MID AFTERNOON TO BE LOCATED ALONG HIGHWAY 84 BY 5 PM AND
POINTS FURTHER SOUTH THEREAFTER. THE LINE IS EXPECTED TO MOVE ALL THE
WAY TO THE COAST AND OFFSHORE DURING THE EARLY TO MID EVENING. THE
PRIMARY THREAT WILL BE DAMAGING WINDS AS HIGH AS 45 TO 60 MPH. VERY
FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY THE STRONGEST
OF STORMS. A WEAK TORNADO OR TWO IS ALSO POSSIBLE ALONG THE LEADING
EDGE OF THE THUNDERSTORM LINE. IF A TORNADO OCCURS...IT WILL BE WEAK...
SHORT-LIVED AND WILL LIKELY NOT BE RADAR DETECTABLE.

THERE IS A HIGH RISK OF LIFE THREATENING RIP CURRENTS ALONG AREA
BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER ROUND OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS IS
EXPECTED ON WEDNESDAY. THE STRONGER STORMS WILL LIKELY CONTAIN LOCALLY
HEAVY RAINFALL...BRIEF STRONG WIND GUSTS AND FREQUENT LIGHTNING
ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF TRAINED STORM SPOTTERS IS REQUESTED.

GMZ630>635-650-655-670-675-241900-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
148 PM CDT TUE JUL 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A LINE OF VERY STRONG THUNDERSTORM WILLS MOVE OFFSHORE LATER THIS
AFTERNOON AND WILL LIKELY PUSH ALL THE WAY SOUTHWARD THROUGH THE
ALABAMA AND NORTHWEST FLORIDA COASTAL WATERS OUT TO 60 NM. THE
STRONGEST CELLS ARE CURRENTLY ANTICIPATED TO BE EAST OF MOBILE
BAY...ALTHOUGH POINTS TO THE WEST ARE CERTAINLY NOT IMMUNE TO VERY
STRONG THUNDERSTORM ACTIVITY BOTH AHEAD OF AND ALONG THE APPROACHING LINE.

THE MAIN IMPACTS WILL BE DANGEROUS THUNDERSTORM WIND GUSTS BETWEEN 33
AND 50 KNOTS AS WELL AS WATER SPOUTS ALONG THE LEADING EDGE OF
THUNDERSTORM GUST FRONTS.

OTHERWISE...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH TONIGHT AS A
MODERATE TO OCCASIONALLY STRONG SOUTHWEST WIND PERSISTS OVER THE
MARINE AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE WEATHER PATTERN CONTINUES TO SUPPORT THE DEVELOPMENT OF ISOLATED
TO SCATTERED SHOWERS AND STORMS DURING THE OUTLOOK. WINDS...WAVES
AND SEAS WILL BE LOCALLY HIGHER IN STORMS. FREQUENT LIGHTNING
ACTIVITY WILL ALSO BE A HAZARD IN STORMS

In the hours before

Special weather statement, Jul 23, 2:17 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
217 PM CDT TUE JUL 23 2013

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-240130-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...MOBILE...PRICHARD...SARALAND...BAY MINETTE...
TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY...
SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA...
FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...
MYRTLE GROVE...JAY...PACE...MILTON...GULF BREEZE...CRESTVIEW...
WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN...SEMINOLE...
EGLIN AFB...VALPARAISO...WAYNESBORO...RICHTON...BEAUMONT...
NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE
217 PM CDT TUE JUL 23 2013

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR ENTIRE AREA THIS AFTERNOON...

OUR LOCAL ATMOSPHERE HAS BECOME VERY UNSTABLE THIS AFTERNOON AND THE
RISK OF SEVERE THUNDERSTORM ACTIVITY HAS SIGNIFICANTLY INCREASED
THROUGH EARLY TO MID EVENING. A WEST TO EAST ORIENTED LINE OF SEVERE
THUNDERSTORMS CURRENTLY APPROACHING FROM THE NORTH IS EXPECTED TO
MOVE ALL THE WAY TO THE COAST AND THEN OFFSHORE DURING THE EARLY TO
MID EVENING.

THE LINE OF SEVERE THUNDERSTORMS WILL ENTER OUR NORTHERNMOST COUNTIES
FROM CHOCTAW TO WILCOX COUNTIES AS EARLY AS BETWEEN 230 AND 3 PM. THE
LINE WILL THEN MOVE FURTHER SOUTH THROUGH THE MID AFTERNOON TO BE
LOCATED APPROXIMATELY ALONG THE HIGHWAY 84 CORRIDOR BY 5 PM AND THE
I-10 CORRIDOR BY 630 PM. SO THE MOST LIKELY TIME OF IMMEDIATE COASTAL
ARRIVAL WOULD BE AFTER 630 PM. THE TIMING OF THIS LINE DISCOUNTS ANY
STRONGER CELLS FORMING AHEAD OF THE LINE WHICH MAY BE EARLIER AND
ALSO IS BASED ON A CURRENT OBSERVED RATE OF MOVEMENT WHICH IS SUBJECT TO
CHANGE.

THE PRIMARY THREAT WILL BE DAMAGING WINDS AS HIGH AS 45 TO 60 MPH.
VERY FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY THE
STRONGEST OF STORMS. A WEAK TORNADO OR TWO IS ALSO POSSIBLE ALONG THE
LEADING EDGE OF THE THUNDERSTORM LINE. IF A TORNADO OCCURS...IT WILL
BE WEAK... SHORT-LIVED AND WILL LIKELY NOT BE RADAR DETECTABLE.

SOME OF THE STRONGER STORMS MAY PROMPT THE ISSUANCE OF SMALL STREAM
AND URBAN FLOOD ADVISORIES OR MAYBE EVEN A LOCALIZED FLASH FLOOD
WARNING. WITH SATURATED GROUNDS...TREES IN FULL FOLIAGE MAY BE PUSHED
OVER WITH SUB SEVERE THUNDERSTORM WIND GUSTS.

IF YOU ARE BOATING IN THE MARINE AREA AND SINCE THE STORMS WILL BE
PUSHING OFF THE COAST DURING THE EARLY EVENING...DO NOT GET CAUGHT IN
A SITUATION WHERE YOU CANNOT GET BACK TO SHORE. PREPARATIONS SHOULD
BE MADE AS SOON AS POSSIBLE TO SEEK SAFE HARBOR. THE MAIN MARINE
IMPACTS WILL BE DANGEROUS THUNDERSTORM WIND GUSTS BETWEEN 33 AND 50
KNOTS AS WELL AS WATERSPOUTS ALONG THE LEADING EDGE OF THUNDERSTORM
GUST FRONTS.

THIS STATEMENT WILL BE UPDATED AS THE SITUATION WARRANTS.
Local storm report, Jul 23, 3:31 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
331 PM CDT TUE JUL 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     TSTM WND DMG     4 N THOMASVILLE         31.97N 87.74W
07/23/2013                   CLARKE             AL   EMERGENCY MNGR

            EM REPORTS TREES DOWN AT HWY 43 AND HWY 5, ALSO HWY 5 AT
            FIRETOWER HILL NORTH OF THOMASVILLE.

&&

GENEJ
Local storm report, Jul 23, 4:00 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
400 PM CDT TUE JUL 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     FLASH FLOOD      THOMASVILLE             31.91N 87.74W
07/23/2013                   CLARKE             AL   EMERGENCY MNGR

            EM REPORTS 5 TO 6 INCHES OF WATER OVER BASHI RD. IN
            THOMASVILLE.

&&

GENEJ

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 7:36 PM CDTSpecial Marine WarningMOB84 min
Jul 22, 8:14 PM CDTSpecial Marine WarningMOB91 min
Jul 23, 2:38 PM CDTSevere Thunderstorm WarningMOBChoctaw, Wilcox67 min
Jul 23, 3:05 PM CDTSevere Thunderstorm WarningMOBChoctaw, Clarke, Monroe, Washington, Wilcox40 min
Jul 23, 3:09 PM CDTAreal Flood AdvisoryMOBChoctaw2 hr
Jul 23, 3:18 PM CDTAreal Flood AdvisoryMOBWilcox117 min
Jul 23, 3:45 PM CDTFlash Flood WarningMOBClarke3 hr
Jul 23, 3:45 PM CDTSevere Thunderstorm WarningMOBButler, Choctaw, Clarke, Conecuh, Monroe, Washington and 1 more60 min
Jul 23, 3:48 PM CDTFlash Flood WarningMOBChoctaw6 hr
Jul 23, 4:22 PM CDTSevere Thunderstorm WarningMOBBaldwin, Butler, Clarke, Conecuh, Covington, Crenshaw and 3 more53 min
Jul 23, 4:48 PM CDTSevere Thunderstorm WarningMOBBaldwin, Clarke, Conecuh, Covington, Escambia, Mobile and 2 more42 min
Jul 23, 4:57 PM CDTAreal Flood AdvisoryMOBWilcox2 hr
Jul 23, 5:35 PM CDTSpecial Marine WarningMOB85 min
Jul 23, 5:46 PM CDTSpecial Marine WarningMOB74 min
Jul 23, 6:20 PM CDTSpecial Marine WarningMOB115 min
Jul 23, 6:58 PM CDTSpecial Marine WarningMOB47 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.